Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 2015, 7:28 PM CDT for Clay County, Jackson County, Overton County, Tennessee. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 2, 2015, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:30 PM CDT | FLASH FLOOD | 3 W Celina, TN | TRAILER SWEPT OFF FOUNDATION AND MOVED DOWNSTREAM IN THE CREEK. THE TRAILER WAS EMPTY AT THE TIME OF THE EVENT. |
| Jul 2, 8:30 PM CDT | FLASH FLOOD | Celina, TN | SEVERAL ROADS AROUND CELINA FLOODED AND CLOSED. FLASH FLOODING BEING REPORTED IN ARCOTT AREA AS WELL. |
| Jul 2, 9:10 PM CDT | FLASH FLOOD | 7 N Gainesboro, TN | FLOODING IN THE PINE LICK AND KEELING BRANCH HWY AREA. WATER RESCUE ON GOING IN THE BRIMSTONE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
732
WGUS54 KOHX 030028
FFWOHX
TNC027-087-133-030230-
/O.NEW.KOHX.FF.W.0006.150703T0028Z-150703T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
NORTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 727 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LIVINGSTON...CELINA...STANDING STONE STATE PARK...WHITLEYVILLE...
DALE HOLLOW LAKE AND MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3640 8534 3646 8581 3662 8577 3661 8550
3662 8528
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:59 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 2, 6:59 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 659 PM CDT THU JUL 2 2015 .AVIATION UPDATE... UNSETTLED PATTERN WILL CONTINUE OVER TAF PERIOD LEADING TO VARYING FLIGHT RULES. CURRENT CONVECTION WILL PUSH EAST OVER THE NEXT 6 HOURS. HRRR HAS CONVECTION WEAKENING WITH LOSS OF DIURNAL HEAT. WILL SEE IF UPPER LEVEL SUPPORT CAN HOLD CONVECTION TOGETHER. MODEL GUIDANCE IS INCONSISTENT IN CIGS OVER THE TAF PERIOD BUT AT LEAST MVFR CIGS LOOK POSSIBLE. STORM CHANCES RETURN AROUND 18Z. WINDS WILL BE OUT OF THE SW AGAIN TOMORROW AROUND THE 5-10 KT RANGE. REAGAN && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 80 67 81 / 70 60 50 50 CLARKSVILLE 68 79 66 80 / 40 60 40 50 CROSSVILLE 66 76 66 75 / 80 70 60 60 COLUMBIA 71 80 68 79 / 80 60 60 60 LAWRENCEBURG 72 79 68 79 / 80 60 60 60 WAVERLY 69 79 68 79 / 40 70 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU JUL 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE TODAY INTO TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE SPREADING ACROSS ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT. A FEW STORMS COULD BE STRONG OR SEVERE WITH DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE LOCALLY HEAVY RAINFALL OF A FEW INCHES AND FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE ON FRIDAY...AND PARTS OF MIDDLE TENNESSEE AGAIN ON SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON FRIDAY AND SATURDAY ACROSS ACROSS MIDDLE TENNESSEE. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE LOCALLY HEAVY RAINFALL OF A FEW INCHES AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS MAY BE NEEDED TODAY INTO FRIDAY. SHAMBURGER
In the hours before
Special weather statement, Jul 2, 4:14 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 414 PM CDT THU JUL 2 2015 TNZ023-024-022145- HUMPHREYS TN-HOUSTON TN- 414 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 445 PM CDT... AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TENNESSEE RIDGE...OR 10 MILES WEST OF ERIN... MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ERIN AND TENNESSEE RIDGE. LAT...LON 3622 8794 3631 8790 3631 8767 3615 8774 TIME...MOT...LOC 2114Z 281DEG 17KT 3626 8787 21
Special weather statement, Jul 2, 4:18 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT THU JUL 2 2015
TNZ077-079-022145-
COFFEE TN-GRUNDY TN-
418 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND WESTERN
GRUNDY COUNTIES UNTIL 445 PM CDT...
AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MONTEAGLE...HILLSBORO...PELHAM AND WOODS RESERVOIR.
LAT...LON 3529 8592 3529 8593 3530 8595 3531 8594
3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8605 3540 8612
3550 8607 3549 8580 3524 8588
TIME...MOT...LOC 2118Z 289DEG 25KT 3540 8606
21Special weather statement, Jul 2, 5:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT THU JUL 2 2015
TNZ028-022245-
WILSON TN-
522 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILSON COUNTY UNTIL
545 PM CDT...
AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKEWOOD...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...MOUNT JULIET...BELINDA CITY AND RURAL HILL.
LAT...LON 3629 8640 3610 8648 3613 8653 3614 8653
3616 8657 3625 8659 3626 8657 3629 8656
3629 8654 3628 8652 3629 8652
TIME...MOT...LOC 2222Z 289DEG 16KT 3624 8658
21Special weather statement, Jul 2, 6:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT THU JUL 2 2015
TNZ010-033-030030-
OVERTON TN-CLAY TN-
657 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY AND
NORTHWESTERN OVERTON COUNTIES UNTIL 730 PM CDT...
AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CELINA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CELINA...STANDING STONE STATE PARK AND DALE HOLLOW LAKE.
LAT...LON 3658 8527 3639 8535 3648 8552 3658 8548
3662 8528
TIME...MOT...LOC 2357Z 289DEG 19KT 3652 8549
21Local storm report, Jul 2, 7:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG OLD HICKORY 36.26N 86.65W
07/02/2015 DAVIDSON TN EMERGENCY MNGR
SHINGLES BLOWN FROM A HOUSE AND TWO TREES BLOWN DOWN AT
4600 BLOCK OF BROWNLEAF DRIVE.
&&
EVENT NUMBER OHX1500616
19Special weather statement, Jul 2, 7:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 710 PM CDT THU JUL 2 2015 TNZ028-030045- WILSON TN- 710 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 745 PM CDT... AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LEBANON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEBANON...WATERTOWN AND TUCKERS CROSSROADS. LAT...LON 3616 8636 3623 8635 3624 8613 3608 8616 TIME...MOT...LOC 0010Z 279DEG 19KT 3618 8633 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jul 2, 7:18 PM CDT | Tornado Warning | OHX | Wilson | 27 min |
| Jul 2, 7:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Jul 2, 7:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jul 2, 8:08 PM CDT | Tornado Warning | OHX | Smith, Wilson | 22 min |
| Jul 2, 8:19 PM CDT | Special Weather Statement | OHX | Putnam | 41 min |
| Jul 2, 8:36 PM CDT | Special Weather Statement | OHX | Overton | 24 min |
| Jul 2, 9:06 PM CDT | Flash Flood Warning | OHX | Jackson, Overton, Putnam, Smith | 3 hr |
| Jul 2, 9:30 PM CDT | Areal Flood Warning | OHX | Clay, Jackson, Overton | 3 hr |
| Jul 2, 9:40 PM CDT | Flash Flood Warning | OHX | Cumberland, Putnam, White | 4 hr |
| Jul 2, 9:50 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Jul 2, 9:54 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 17 more | 57 hr |
| Jul 3, 12:40 AM CDT | Areal Flood Warning | OHX | Clay, Overton, Putnam | 3 hr |
| Jul 3, 1:49 AM CDT | Flash Flood Warning | OHX | Cumberland, Putnam, White | 6 hr |
| Jul 3, 7:07 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton | 3 hr |
| Jul 3, 7:28 AM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
| Jul 3, 10:06 AM CDT | Areal Flood Warning | OHX | Clay, Jackson, Macon, Overton | 6 hr |
| Jul 3, 4:45 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Macon, Overton | 45 min |
| Jul 3, 4:51 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Macon, Overton | 39 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.